I have been on tramadol for over 3 years due to chronic back pain. I was prescribed 300 mg/day and illegally obtained enough to take 600 mg/day for at least the last year. I am getting more and more physical withdrawal symptoms between doses (nausea, pain, insomnia, fatigue, headaches, cold sweats, increased heart rate). I don't want to take more and am scared of addiction and death due to increasing amounts. Therefore, without a lot of discussion regarding above, I asked my Dr. to switch me to another medication. He prescribed 5/350 Norco. I stopped tramadol and started that about a week ago which didn't go well. The headaches were overwhelming. I then started taking the norco with about 1/2 the previous tramadol dose (300 mg/day) together. That is better but still the symptoms are persisting. My thought was to completely wean from the tramadol and switch to low dose Norco and then transition to some more natural solutions. Am I fooling myself? Everything I see says tramadol withdrawal is worse than vicodin which makes this plan logical from the perspective of getting through withdrawal on my own without relapse. The withdrawal feels much worse than the initial pain ever did which makes me wish I never would have decided taking pain meds was the easy road. Any suggestions would be much appreciated.
Tramadol works on the brain the same way opiates do but technically is not an opiate but just as addictive.
So Vicodin is an opiate as well but where you have taken tramadol so long your body, brain and pain are going to take quite some time to learn how to make it without it unfortunately.
My thoughts are that Vicodin is more habit forming because it’s an actual opiate.
Why do you want to come off tramadol after so long?
Did your tolerance buildup making it ineffective for pain?
Ask me about straddling dosages of pain killers.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Nov 2011 • 1 answer
Updated 22 Jan 2014 • 4 answers
Updated 8 Oct 2018 • 6 answers
Updated 2 May 2014 • 2 answers
Updated 21 Aug 2016 • 2 answers